Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Diagnosed tapeworms. Having hair fall. Prescribed albendazole or praziquantel. Provide information?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2007
Answered : 1649 Questions
My daughter has diagnosed herself and confirmed by the county health system with tapeworms. She was given medication. Now her her hair has fallen out. The medication is albendazole or praziquantel . (She just informed me that the medication is Albenza) Sorry.

Secondly, how contagious is this. I did visit my personal doctor today. Blood test was done, and I will return with a stool specimen. I am almost 70 yrs. and I really do not want this.

Thank you.
Posted Thu, 7 Nov 2013 in Infections
Answered by Dr. Lohit K 44 minutes later
Brief Answer:
Right drug.Maintain good hygiene.Albendazole

Detailed Answer:
Hi thanks for using XXXXXXX
I went through the query and understand your concern.

Yes your daughter is on right drug. The hair fall may be due to her illness. Ask her to have good nutritious food and she will recover from this.

Tapeworm infestation may occur by eating undercooked food provided the local prevalence of tapeworm infestation is high. Tapeworm cestodes are destroyed if cooked for more than 135 degree Fahrenheit.

Since you are too concerned, I would suggest you to take antihelmenthics like tablet albendazole one tablet today and another after 15 days with your doctor's prescription to protect you against the infestation.

Please follow good hygienic health habits like washing your hands with a good handwash every time you use the toilet and before every meal. Drink clean and potable water. Always eat pre-warmed, freshly cooked food.

I hope this information has been both informative and helpful for you. Feel free to ask if any related query and I will be glad to answer them.
If you like my answers kindly rate it, and write a review as well. Wish you a very happy life and good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor